Alert archive / Nebraska / Flash Flood Warnings in 2025
Flash Flood Warning 12, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jul 29, 2025, 8:39 PM CDT for Custer County, Garfield County, Loup County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2025, 8:39 PM CDT (01:39 UTC)
- Expired
- Jul 29, 2025, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Custer County, NE, Garfield County, NE, Loup County, NE
The radar
The North Platte radar (KLNX), 113 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.7 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5070 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 14.2
The text
As transmitted.
489
WGUS53 KLBF 300139
FFWLBF
NEC041-071-115-300430-
/O.NEW.KLBF.FF.W.0012.250730T0139Z-250730T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
839 PM CDT Tue Jul 29 2025
The National Weather Service in North Platte has issued a
* Flash Flood Warning for...
Northeastern Custer County in central Nebraska...
Southwestern Garfield County in north central Nebraska...
Southeastern Loup County in north central Nebraska...
* Until 1130 PM CDT.
* At 839 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Burwell, Taylor, Kent Diversion Dam State Wildlife Management
Area, Divide Hill, Virginia Smith Dam, Homestead Knolls Campground
and Walworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4184 9948 4185 9934 4186 9906 4174 9906
4174 9907 4174 9909 4174 9910 4174 9911
4174 9912 4174 9919 4174 9921 4171 9921
4170 9921 4164 9958 4181 9959
FLASH FLOOD...RADAR INDICATED
$$
Brown2 follow-up statements
361
WGUS73 KLBF 300311
FFSLBF
Flash Flood Statement
National Weather Service North Platte NE
1011 PM CDT Tue Jul 29 2025
NEC041-071-115-300430-
/O.CON.KLBF.FF.W.0012.000000T0000Z-250730T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Custer NE-Garfield NE-Loup NE-
1011 PM CDT Tue Jul 29 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT THIS
EVENING FOR NORTHEASTERN CUSTER, SOUTHWESTERN GARFIELD AND
SOUTHEASTERN LOUP COUNTIES...
At 1011 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Burwell, Taylor, Kent Diversion Dam State Wildlife Management
Area, Divide Hill, Virginia Smith Dam, Homestead Knolls Campground
and Walworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4184 9948 4185 9934 4186 9906 4174 9906
4174 9907 4174 9909 4174 9910 4174 9911
4174 9912 4174 9919 4174 9921 4171 9921
4170 9921 4164 9958 4181 9959
FLASH FLOOD...RADAR INDICATED
$$
Brown622
WGUS73 KLBF 300426
FFSLBF
Flash Flood Statement
National Weather Service North Platte NE
1126 PM CDT Tue Jul 29 2025
NEC041-071-115-300436-
/O.EXP.KLBF.FF.W.0012.000000T0000Z-250730T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Custer NE-Garfield NE-Loup NE-
1126 PM CDT Tue Jul 29 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 1130 PM CDT THIS EVENING FOR
NORTHEASTERN CUSTER, SOUTHWESTERN GARFIELD AND SOUTHEASTERN LOUP
COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 4184 9948 4185 9934 4186 9906 4174 9906
4174 9907 4174 9909 4174 9910 4174 9911
4174 9912 4174 9919 4174 9921 4171 9921
4170 9921 4164 9958 4181 9959
$$
RichieWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 6:31 PM CDT, 2 hours 8 minutes earlier. Its key messages:
- A Slight (level 2 of 5) risk is in place for much of western and north central Nebraska into this evening. Damaging winds and heavy rainfall will be the primary threats.
- Below average highs in the 70s to 80s are then expected for middle and late week, along with near daily threats for thunderstorms.
- The threat for severe weather late week into the weekend remains uncertain.
Area forecast discussion, Jul 29, 6:31 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service North Platte NE 631 PM CDT Tue Jul 29 2025 .KEY MESSAGES... - A Slight (level 2 of 5) risk is in place for much of western and north central Nebraska into this evening. Damaging winds and heavy rainfall will be the primary threats. - Below average highs in the 70s to 80s are then expected for middle and late week, along with near daily threats for thunderstorms. - The threat for severe weather late week into the weekend remains uncertain. && .SHORT TERM /THROUGH WEDNESDAY NIGHT/... Issued at 231 PM CDT Tue Jul 29 2025 Isolated strong to severe thunderstorms will develop late this afternoon, becoming scattered to numerous this evening . Synoptically, a subtropical plume of moisture extends across Arizona and Colorado into western Nebraska. A mid level shortwave was indicated over central Colorado, which will lift northeast across the area tonight. At the surface, low pressure will deepen through the day across eastern Colorado and northwest Kansas, with an associated warm front lifting into far southwest Nebraska by late afternoon. Abundant low level moisture in place north of this boundary, where east to northeast winds exist and dewpoints as high as 70 to 75. The greatest instability (SBCAPEs 3500-4500 J/kg) north of the warm front across southwest into central Nebraska, along with the best PWATs (above the 90th percentile climo) in the pre- convective environment. Low level shear remains weak, though increasing westerly flow aloft into this evening. Effective shear does increase to 35-40kts across southwest into central Nebraska by late afternoon to support organized storms this evening. Scattered thunderstorm development will likely become widespread this evening, to form at least a few clusters. Any bowing segments will lead to the greatest threat for damaging winds, with guidance suggesting this occurring east of an Ogallala through Hyannis line into central Nebraska. Flash flooding will be another concern, as the widespread coverage of storms in a very moist environment will likely lead to locally heavy rainfall. High-res guidance suggests a swath of 2-4" of rain possible across central portions of the forecast area (mainly from near I80 north to Highway 2 and 91. The main activity will exit much of the area after 09Z, while continuing into eastern Nebraska and Iowa late. Stratus develop in the wake of this system late tonight through Wednesday morning, with a much cooler day due to persistent cloudiness, with highs remaining in the mid to upper 70s. Scattered showers and a few thunderstorms remain possible, mainly across north central Nebraska. Showers and storms may move in from the higher terrain Wednesday evening, mainly west of Highway 83 overnight. && .LONG TERM /THURSDAY THROUGH TUESDAY/... Issued at 231 PM CDT Tue Jul 29 2025 A flattened upper ridge Thursday through Saturday will become northwesterly Sunday through Tuesday. This will keep temperatures below average to end the week, with highs remaining in the 70s to low 80s. Thunderstorm chances will be limited in coverage through Saturday, and mainly confined to the west. Better chances across the area Saturday night through next Tuesday across the area as deep layer shear and instability increases to support some threat for strong to severe storms across western Nebraska. Highs will return to the 80s Sunday and Monday, with low 90s in the southwest by next Tuesday. && .AVIATION /00Z TAFS THROUGH 00Z THURSDAY/... Issued at 630 PM CDT Tue Jul 29 2025 Showers and thunderstorms are in progress across most of western and north central Nebraska, with thunderstorms producing heavy rainfall and gusty, erratic winds. Conditions may drop to MVFR in periods of thunderstorm activity. Later tonight, conditions deteriorate to IFR across portions of the region, as a low stratus deck builds in. With the heavy rain this evening and light winds overnight, believe that fog is likely to develop overnight in addition to the low ceilings. Skies remain cloudy in the afternoon, but gradually begin to improve to VFR conditions. Amendments may be needed in the short term to better capture the scattered nature of thunderstorms this evening. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Richie
Hazardous weather outlook, Jul 29, 4:10 PM CDT, 4 hours 29 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 410 PM CDT Tue Jul 29 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-302115- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 410 PM CDT Tue Jul 29 2025 /310 PM MDT Tue Jul 29 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Strong to severe thunderstorms are possible this evening across all of western and north central Nebraska. Damaging winds and locally heavy rainfall will be the primary threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms chances continue nearly each day Wednesday through Monday. The threat for severe weather is low at this time, though locally heavy rainfall will still be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 29, 7:39 PM CDT, 1 hour before
Special Weather Statement
National Weather Service North Platte NE
739 PM CDT Tue Jul 29 2025
NEZ028-300115-
Garfield NE-
739 PM CDT Tue Jul 29 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN GARFIELD COUNTY THROUGH
815 PM CDT...
At 739 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Burwell, moving south at 10 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Burwell, Gables, and Deverre.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4188 9914 4195 9883 4176 9876 4175 9913
TIME...MOT...LOC 0039Z 338DEG 7KT 4186 9900
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHLocal storm report, Jul 29, 7:56 PM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
756 PM CDT Tue Jul 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM Rain 6 S North Platte 41.05N 100.77W
07/29/2025 M1.70 Inch Lincoln NE Public
1.7 inches of rainfall in 40 minutes.
&&
JGSpecial weather statement, Jul 29, 8:05 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service North Platte NE
705 PM MDT Tue Jul 29 2025
NEZ057-300145-
Keith NE-
705 PM MDT Tue Jul 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN KEITH COUNTY
THROUGH 745 PM MDT...
At 705 PM MDT, Doppler radar was tracking a strong thunderstorm over
Kingsley Dam, or near Ogallala, moving northwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ogallala, Lemoyne, Keystone, Kingsley Dam, and Broganville.
This includes the following highways...
Highway 61 between mile markers 89 and 109.
Highway 92 between mile markers 128 and 138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4117 10149 4113 10176 4135 10194 4139 10164
TIME...MOT...LOC 0105Z 147DEG 11KT 4123 10169
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
JWSSpecial weather statement, Jul 29, 8:05 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service North Platte NE
805 PM CDT Tue Jul 29 2025
NEZ038-300145-
Custer NE-
805 PM CDT Tue Jul 29 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN CUSTER COUNTY THROUGH 845
PM CDT...
At 805 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles east of Victoria Springs State
Recreation Area to near Oconto. Movement was southeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Broken Bow, Ansley, Merna, Mason City, Oconto, Berwyn, Weissert,
Westerville, Lillian, Round Valley, Arcadia Diversion Dam State
Wildlife Management Area, Burr Oak, Gavin Siding, Lodi, Intersection
of Highway 183 and Cumro Road, Buckeye, Block Hill Basin, Pressey
State Wildlife Management Area, Gates, and Cumro.
This includes the following highways...
Highway 183 between mile markers 73 and 109.
Highway 2 between mile markers 269 and 306.
Highway 92 between mile markers 273 and 307.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4151 9922 4105 9922 4106 10003 4167 9966
TIME...MOT...LOC 0105Z 302DEG 43KT 4159 9956 4107 9973
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHLocal storm report, Jul 29, 8:11 PM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
811 PM CDT Tue Jul 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM Rain Elsie 40.85N 101.39W
07/29/2025 M0.75 Inch Perkins NE Public
Report via social media of 0.75 inches storm
total rainfall.
0810 PM Rain 16 NNE Oneill 42.67N 98.53W
07/29/2025 M2.40 Inch Holt NE Public
Report via social media of 2.40 inches of
rainfall storm total.
&&Special weather statement, Jul 29, 8:13 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service North Platte NE
813 PM CDT Tue Jul 29 2025
NEZ027>029-038-300200-
Wheeler NE-Loup NE-Custer NE-Garfield NE-
813 PM CDT Tue Jul 29 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN LOUP...SOUTHERN
GARFIELD...NORTHEASTERN CUSTER AND SOUTHWESTERN WHEELER COUNTIES
THROUGH 900 PM CDT...
At 813 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Fort Hartsuff State Park
to 6 miles southwest of Taylor. Movement was west at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Burwell, Taylor, Ericson, Homestead Knolls Campground, Virginia Smith
Dam, Deverre, Divide Hill, Kent Diversion Dam State Wildlife
Management Area, and Gables.
This includes Highway 183 between mile markers 116 and 128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4174 9921 4164 9921 4166 9956 4179 9956
4198 9870 4174 9857
TIME...MOT...LOC 0113Z 070DEG 10KT 4179 9891 4172 9950
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:02 PM CDT | Special Weather Statement | LBF | Lincoln | 43 min |
| Jul 29, 7:02 PM CDT | Special Weather Statement | LBF | Loup | 43 min |
| Jul 29, 7:06 PM CDT | Special Weather Statement | LBF | Holt | 39 min |
| Jul 29, 7:20 PM CDT | Special Weather Statement | LBF | Custer | 40 min |
| Jul 29, 7:33 PM CDT | Areal Flood Advisory | LBF | Custer, Lincoln, Logan | 3 hr |
| Jul 29, 7:39 PM CDT | Special Weather Statement | LBF | Garfield | 36 min |
| Jul 29, 7:41 PM CDT | Areal Flood Advisory | LBF | Blaine, Custer, Loup | 3 hr |
| Jul 29, 7:59 PM CDT | Areal Flood Advisory | LBF | Custer, Lincoln | 3 hr |
| Jul 29, 8:05 PM CDT | Areal Flood Advisory | LBF | Custer | 3 hr |
| Jul 29, 8:05 PM CDT | Special Weather Statement | LBF | Keith | 40 min |
| Jul 29, 8:05 PM CDT | Special Weather Statement | LBF | Custer | 40 min |
| Jul 29, 8:13 PM CDT | Special Weather Statement | LBF | Garfield | 47 min |
| Jul 29, 8:16 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 44 min |
| Jul 29, 8:20 PM CDT | Areal Flood Advisory | LBF | Custer, Garfield, Loup | 3 hr |
| Jul 29, 8:53 PM CDT | Special Weather Statement | LBF | Wheeler | 52 min |
Nearby
Flash Flood Warnings in Nebraska, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.